What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 23, 12:20 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, May 23, 12:20 PM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
120 PM EDT Thu May 23 2019
...Updated Aviation Discussion...
.Forecast Update...
Issued at 746 AM EDT Thu May 23 2019
Small update done to increase PoPs in northern sections of southern
Indiana as elevated storms approach and new cells pop on the gust
front that now stretches from north of French Lick to north of
Madison.
&&
.Short Term...(Today and tonight)
Issued at 300 AM EDT Thu May 23 2019
Persistent high pressure remains over the Gulf Coast states while a
deep, vertically stacked low that currently resides over Lake
Superior will march eastward to Maine over the next 24 hours. This
low will put a dent in the high pressure influence over the Ohio
Valley allowing for scattered showers and storm chances throughout
the short term.
A line of showers and storms extending from MI to OK will weaken as
it approaches southern Indiana and central Kentucky. Expect some
showers to move through the area this morning, mainly in our
southern Indiana counties and those northern KY counties along the
Ohio River.
The cold front to our west will begin to pivot from a SW-NE line to
a NW-SE orientation as it rides over top the ridge. Models are good
agreement with placing this boundary across southern IL/IN/OH and
northern KY. Interesting dynamics take place during this period as
an elongated jet max over the Great Lakes induces ageostrophic
forcing, evident from the isentropic upglide on the 305K potential
temperature surface. This forcing is coincident with ample moisture
with precipitable water reaching the 90 percent daily max for BNA.
Moisture and lift combined with remnant outflow boundaries and
diurnal instability should realize scattered showers and chance of
thunderstorms this afternoon into early evening, mainly north of
I64. SPC's latest convective outlook places much of our forecast
area within a marginal risk today as SBCAPE values are well over
3000 J/kg, though kinematics aren't all that impressive (0-6km Bulk
Shear values range from 25 to 30kts). Expect main threats with any
potential storms to be locally gusty winds, though small hail is
also possible. Southwest winds gusting into the 20mph range will
help keep temperatures well above climo with max temps from the mid
to upper 80s and even 90 in southern KY.
Convection will wane with the loss of diurnal heating, but CAMs
agree that scattered light showers will continue across northern KY
and southern Indiana through early Friday morning. Min temperatures
Friday morning will be mild in the mid to upper 60s.
.Long Term...(Friday through Wednesday)
Issued at 325 AM EDT Thu May 23 2019
Any lingering early Friday morning shower activity should go away as
an upper ridge builds across the region. Afternoon redevelopment
should be limited to north and northeast of our region, central
Indiana into southwest Ohio, along the periphery of that upper
ridge. After the morning clouds give way, we should see a hot start
to the Memorial Day weekend. The situation should be similar
Saturday, but disturbances riding up the ridge should push it south
and allow our area to be in that periphery for storm development
Sunday and Memorial Day.
A stronger trough moving into the Central Plains Tuesday should
briefly reinvigorate the ridge over us, perhaps providing a drier
warmer day. This pattern could hold into Wednesday, but given
depiction by CMC/GEFS/GFS of a weaker ridge will allow higher pops
for that day.
&&
.Aviation...(18Z TAF Issuance)
Updated at 120 PM EDT Thu May 23 2019
A cold front reaching from Lake Huron to the Ozarks this afternoon
will drop southeast into the Ohio Valley this evening through
tomorrow morning, and then drift back north Friday afternoon. As
long as this front is in the area, along with convectively induced
local boundaries, scattered storms will be possible. Due to the
limited coverage of the storms will keep most TSRA activity out of
the TAFs for now, but will monitor convective trends.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Update...13
Short Term...CG
Long Term...RJS
Aviation...13
Hazardous weather outlook, May 23, 11:17 AM EST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1217 PM EDT Thu May 23 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-241630-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1217 PM EDT Thu May 23 2019 /1117 AM CDT Thu May 23 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...This Afternoon and Tonight.
An approaching cold front will bring widely scattered storms this
afternoon mainly north of I64 with locally gusty winds being the main
threat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated to widely scattered storms are forecast Friday afternoon
through Tuesday. The best coverage appears to be on Friday morning and
then again on Sunday as a couple of frontal boundaries approach the
region and provide focus for storm development. The main threats with
these storms will be brief heavy rainfall and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
13
In the hours before
Special weather statement, May 23, 2:14 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
314 PM EDT Thu May 23 2019
KYZ031-033-231945-
Oldham-Henry-
314 PM EDT Thu May 23 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OLDHAM AND WEST CENTRAL
HENRY COUNTIES...
At 314 PM EDT, a strong thunderstorm was located near La Grange,
moving east at 25 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
La Grange, Pendleton, Westport, Greenhaven, Demplytown, Buckner,
Russell Corner, Skylight, Ballardsville, and Halls Landing.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3846 8524 3832 8532 3842 8557 3845 8555
3846 8551 3849 8548
TIME...MOT...LOC 1914Z 279DEG 22KT 3843 8549
13Special weather statement, May 23, 2:26 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
326 PM EDT Thu May 23 2019
KYZ033-034-232000-
Shelby-Henry-
326 PM EDT Thu May 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY AND SOUTHERN
HENRY COUNTIES...
At 325 PM EDT, a strong thunderstorm was located near New Castle,
moving east at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
New Castle, Eminence, Pleasureville, Smithfield, North Pleasureville,
Defoe, Cropper, Bethlehem, Bagdad, and Elmburg.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3839 8492 3836 8493 3834 8499 3833 8496
3827 8500 3824 8500 3832 8532 3836 8528
3837 8529 3846 8524
TIME...MOT...LOC 1925Z 278DEG 25KT 3834 8520
13